Hi Sam 1238.
Have you had any neck pain? Is your headache constant or does is stop at all during the day? Have you started any new foods? Did you recently stop any medicines suddenly? When your doctor(s) prescribed the various medicines you've tried, did they stop one medicine and try another, or keep what you were taking and add another? When I began to have constant migraines several years ago, my doctor didn't want to make two changes at once. So if one medicine wasn't working, he added another. Once I started having fewer migraines, he had me taper off one medicine at a time. If the migraines got worse, we knew I had to keep the one that I'd just started to discontinue.
Is an MRI exam possible? They can give a better picture of what's going on. How about an EEG? It doesn't sound like Migraine, but I know daily headaches, no matter what kind they are, can be a real frustrating disruption to your life! I'm glad you're on a CPAP machine. If your sleep apnea was causing the headaches, I would have hoped 6 weeks on the machine would have helped.
Sorry I can't offer a solution. Just more questions.
I first started out on midrin, then after I finished that dose, I started ultram. After the Ultram my family doctor referred me to a neurologist. My first visit the neurologist took me off of Ultram and put me on Relefan. After almost two months on the Relafan, I followed up, and he now has me on Ampitripilne (sp). Currently, that is what I am on. I am waiting on results from a CAT scan that I had on 7/15, which will probably show nothing, as I had one in April of this year. I have also seen an allergist, and on Singular before bedtime. So, currently, on the Ampitripline and Singular, and an Advair inhaler for my asthma which I have been on for several years. I have been reading on the internet and really can't decide what kind of headache I have. Every now and then when I wake up my neck does hurt. However, I a reading that a "tension" headache is like a "band" around your head. My pain is behind eyes and then moves to the temple region. I have not started any new foods that I can recall in the past five months. I really appreciate your thoughts Pegasis. I am looking into going an herbal route of taking Feverfew.
Post Edited By Moderator (Admin) : 8/7/2010 10:47:16 PM (GMT-6)
Hey Sam, I've been looking up your meds online looking for side effects and interactions. You might want to try that, too. I found a couple things: It shows headaches can be a side effect of Singulair; also Advair and Elavil can interact with each other. But, more interesting, quite accidently, I found another site that you might find even more interesting. It reviews many types of headaches. Try this:
You can also use look up Physicians Desk Reference and find information on just about any drug prescribed. It should give you the same information your pharmacy would give you when you fill your prescription, but it's good to look it over before you get the meds.
I'm sorry to hear your having such a tough time with headaches. I can empathize with you. I suffer from chronic daily migraines but am having an especially difficult time right now reacting to medications and the headaches are similar to what you describe, start behind my eyes, move to my temples and then mine move to my whole head.
Further to the questions Pegasis asked, how quickly or slowly did the neurologist / doctor take you off the medications. I have learned during the last six months that I am extremely sensitive to medications and have severe reactions. I have also found that because I don't see the neurologist as often as my family doctor he tends to recommend the "norm" for procedures which are often too quick or too much for me. I often check with my family doctor before starting a new course of medication.
I also have real problems with any type of sinus / breathing medications. If I get a cold it often turns into bronchitis or a sinus infection and I end up getting a prescription for Flonase, Nasocort or something similar. These medications cause me terrible headaches. I realize that the medications you are taking are different but if a side effect is headaches they may be causing them. It was by accident that I finally figured out these medications were causing the headaches. The headache was continuous and didn't happen immediately when I took the medication.
I've also found that whenever the doctor's prescribe something that it's best to do as much research as possible online. I've learned the hard way that doctors will only tell you the "common" side effects rather than all of them. Being sensitive to medications I'm the 1 in 1000 that gets a headache from the medication. If I know all of the side effects ahead of time I can stop before I get to the debilitating headache.
And, like Tracey D, I also have a mouth splint, it stops me from clenching my jaw at night and reduces the pain in the morning.
If all else fails never be concerned about getting a second opinion. Doctors are human too and can make mistakes.
Good Luck! Keep checking back here, I found the people very supportive with excellent advice and suggestions.